Hail, Kiowa
- When
- July 10, 9:38 PM MST to 9:43 PM MST
- Where
- Kiowa County, Sheridan Lake
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -102.283
2 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 10, 1:32 PM MST, 8 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT SUN JUL 10 2005 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN SHORT TERM CONCERNS WINDS OVER FIRE AREA AND FRONTAL PASSAGE ON MONDAY. UPPER RIDGE FLATTENED OUT SOMEWHAT FOLLOWING SHORT WAVE PASSAGE LAST NIGHT AND UPPER TROF HAS PUSHED INTO WESTERN COLORADO. DRY SWATH OVER CWFA THIS MORNING BEING OVERRUN BY THE MID TO UPPER LEVEL MOISTURE AHEAD OF THE TROF. SOME FLAT CU AND STRATOCU SPREADING ACROSS PIKES PEAK REGION. SURFACE DEWPOINTS IN THE LOW 30S ALONG I- 25 CORRIDOR AND 20S OVER EASTERN MOUNTAINS. GUSTY SURFACE WINDS ALONG EASTERN BORDER AND NEAR CONTINENTAL DIVIDE. OTHERWISE WEAK GRADIENT EXCEPT ALONG EAST SLOPE OF WET MOUNTAINS. MASON FIRE PROVIDING ITS OWN ATMOSPHERE. FREQUENT UPWARD SURGES OF SMOKE SEEN FROM THE WFO. KPUX VELOCITY DATA SHOWING WELL DEFINED SMOKE SIGNATURE WITH DIFFLUENT WINDS ABOVE 20K FEET. CONDITIONS NEAR THE FIRE APPEAR TO BE LOCALLY ENHANCED AND EXPECT THAT TO CONTINUE INTO THE EVENING. KEPT WINDS UP THROUGH THE EVENING ALONG THE EAST SLOPE OF THE WET MOUNTAINS. TONIGHT...WESTERN TROF APPROACHES AND WILL HELP MAINTAIN A WESTERLY WIND COMPONENT WELL INTO THE NIGHT. TROF WILL TRACK ACROSS NORTH OF THE CWFA BUT WILL STILL INFLUENCE THE WINDS. MONDAY...USED NAM FOR FRONTAL TIMING ON MONDAY. FRONTAL PASSAGE PROBABLY LATE AFTERNOON. NAM HAS MUCH MORE PRECIP FORECAST FOR THE AREA WHILE THE GFS IS NEARLY DRY. USING NAM FIGURE A NORTHEAST WIND COMPONENT FOR THE AFTERNOON AND KEPT ISOLATED POPS FOR EASTERN MOUNTAINS AND SPREAD 10 POPS ACROSS EASTERN PLAINS AFTER 21Z THINKING SOME CONVECTIVE ACTIVITY POSSIBLE AHEAD OF NEXT BOUNDARY. .LONG TERM... (MON NITE TO NEXT SUNDAY) ...MAIN CONCERN IS METEOROLOGY WHICH WILL AFFECT THE FIRE WEST OF PUEBLO, COLORADO... FRONT WHICH MOVED INTO THE PLAINS DURING THE DAY MONDAY SHOULD BE INTO N NM BY 00Z TUESDAY. SOMEWHAT COOLER AIR WILL BE ADVECTED INTO THE REGION ALONG WITH AN INCREASING CHANCE OF POPS MON EVENING. BEST CHANCE WILL BE ALONG THE S FACING SLOPES OF THE S MTNS AND I-25 CORRIDOR...AND LEFT HIGHEST POPS (30%) THIS REGION (ACTUAL NAM MOS VALUES HIGHER BUT WILL PLAY IT CONSERVATIVE FOR NOW). THERE WILL LIKELY BE SOME LOWER CLOUDS LOCATED OVER ABOVE MENTIONED AREAS ON TUESDAY MORNING. WITH FRONT COMING THROUGH...TEMPS TUESDAY WILL BE A BIT COOLER THAN 4 AM FCST...AND BUMPED THEM DOWN A FEW DEGREES OVER MOST OF THE AREA. IT APPEARS THIS BOUNDARY IS GOING TO BE FAIRLY DEEP...SO MSTR SHOULD WORK ITS WAY WEST INTO THE SLV AND SJU MTN REGIONS...WITH CORRESPONDING POPS INCREASING OVER THESE REGIONS. THIS FRONT IN THE SHORT TERM SHOULD HELP PUT THE BRAKES ON THE FIRE BURNING WEST OF PUEBLO. COOLER AIR...A GOOD SHOT OF SOME RAIN...AND INCREASING RH VALUES ALONG WITH LESSER LAPSE RATES WILL ASSIST IN SUPPRESSING THE FIRE. MAIN CONCERN HOWEVER...IS NE TO EAST WINDS WILL PUSH THE FIRE BACK DEEPER INTO THE WET MTNS. THIS IS A CONCERN AS TEMPS WILL ONCE AGAIN BE ON THE INCREASE BY WEDNESDAY WITH HIGHS BACK WELL INTO THE 90S. WINDS IN THE LOWER LVLS BY WED WILL BE MORE FROM THE EAST TO NORHTEAST WHICH WILL CONTINUE TO PUSH THE FIRE BACK INTO HIER TRRN OF THE WET MTNS. DID NOT MAKE MUCH CHANGES TO THE LONGER RANGE FORECAST. HIGHS WILL BE WELL INTO THE 90S EACH DAY WITH A SLIGHT CHANCE OF POPS EACH DAY MAINLY ALONG THE E FACING SLOPES OF THE S MTNS. WITH THE LARGE HIGH TO OUR WEST...FLOW ALOFT WILL MAINLY BE FROM A N TO NELY COMPONENT. AS A SIDE NOTE...IF GFS IS CORRECT...WE MAY SEE A MAJOR COOL DOWN BY AFTER NEXT WEEKEND. HOWEVER...THIS FRONT JUST LOOKS...FROM A CLIMATOLOGICAL STANDPOINT...A BIT TOO STRONG. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SUN JUL 10 2005 COZ058>089-093>099-111300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS ALSO POSSIBLE ACROSS THE EASTERN PLAINS LATE IN THE AFTERNOON AND THROUGH THE EARLY EVENING HOURS. ANY THUNDERSTORMS WHICH DEVELOP TODAY WILL BE HIGH BASED...AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO BETWEEN 40 AND 50 MPH...ALONG WITH CLOUD TO GROUND LIGHTNING. STORMS WHICH DEVELOP ACROSS THE EASTERN PLAINS WILL HAVE A CHANCE OF PRODUCING SOME RAINFALL...AS MORE LOW LEVEL MOISTURE WILL BE IN PLACE. SMALL HAIL TO AROUND 1/4 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS ACROSS SOUTHEASTERN COLORADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA EACH DAY. THERE WILL PROBABLY BE SOME SCATTERED COVERAGE OF THUNDERSTORMS IN AND NEAR THE EASTERN MOUNTAINS MONDAY AFTERNOON AND EVENING...WITH SOME WETTING RAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH. HAIL UP TO 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Goodland radar (KGLD), 112 km away, was scanning. The volume nearest the first event began at 04:37 UTC.
2 hail, 1 flash flood. Local standard time, as filed.
Heavy thunderstorm rains caused roadways to be covered by 1 foot of water with some washouts noted on side roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467918, 5467920, 5467919.